Alert archive / Pennsylvania / Wind Advisories in 2023
Wind Advisory 7, NWS State College, PA
NWS State College, PA issued this wind advisory at Mar 24, 2023, 2:33 PM EDT for 8 counties in Pennsylvania. It took effect at Mar 25, 2023, 4:00 PM EDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Mar 24, 2023, 2:33 PM EDT (18:33 UTC)
- In effect from
- Mar 25, 2023, 4:00 PM EDT
- Expired
- Mar 26, 2023, 5:00 AM EDT
- In force
- 13 hr
- Issued by
- NWS State College, PA
Counties Cambria County, PA, Cameron County, PA, Clearfield County, PA, Elk County, PA, McKean County, PA, Potter County, PA, Somerset County, PA, Warren County, PA
The radar
The State College radar (KCCX), 59 km from the middle of the area, began a volume at 18:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 6.6 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1241 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- -221 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
078 WWUS71 KCTP 241833 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 233 PM EDT Fri Mar 24 2023 PAZ004-005-010-011-017-024-033-251145- /O.NEW.KCTP.WI.Y.0007.230325T2200Z-230326T0900Z/ Warren-McKean-Elk-Cameron-Clearfield-Cambria-Somerset- Including the cities of Warren, Bradford, St. Marys, Ridgway, Emporium, DuBois, Clearfield, Johnstown, and Somerset 233 PM EDT Fri Mar 24 2023 ...WIND ADVISORY IN EFFECT FROM 6 PM SATURDAY TO 5 AM EDT SUNDAY... * WHAT...Southwest winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...Warren, McKean, Elk, Cameron, Clearfield, Cambria and Somerset Counties. * WHEN...From 6 PM Saturday to 5 AM EDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. For high wind safety information, visit weather.gov/wind. The latest forecast information can be found on the NWS State College Facebook page and Twitter @NWSStateCollege, or on the web at weather.gov/ctp. && $$ MRS/MMD For more information from the National Weather Service visit http://weather.gov/ctp
5 follow-up statements
159 WWUS71 KCTP 241900 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 300 PM EDT Fri Mar 24 2023 PAZ006-251145- /O.EXA.KCTP.WI.Y.0007.230325T2200Z-230326T0900Z/ Potter- Including the city of Coudersport 300 PM EDT Fri Mar 24 2023 ...WIND ADVISORY IN EFFECT FROM 6 PM SATURDAY TO 5 AM EDT SUNDAY... * WHAT...Southwest winds 20 to 25 mph with gusts up to 50 mph expected. * WHERE...Potter County. * WHEN...From 6 PM Saturday to 5 AM EDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. For high wind safety information, visit weather.gov/wind. The latest forecast information can be found on the NWS State College Facebook page and Twitter @NWSStateCollege, or on the web at weather.gov/ctp. && $$ PAZ004-005-010-011-017-024-033-251145- /O.CON.KCTP.WI.Y.0007.230325T2200Z-230326T0900Z/ Warren-McKean-Elk-Cameron-Clearfield-Cambria-Somerset- Including the cities of Warren, Bradford, St. Marys, Ridgway, Emporium, DuBois, Clearfield, Johnstown, and Somerset 300 PM EDT Fri Mar 24 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM SATURDAY TO 5 AM EDT SUNDAY... * WHAT...Southwest winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...Warren, McKean, Elk, Cameron, Clearfield, Cambria and Somerset Counties. * WHEN...From 6 PM Saturday to 5 AM EDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. For high wind safety information, visit weather.gov/wind. The latest forecast information can be found on the NWS State College Facebook page and Twitter @NWSStateCollege, or on the web at weather.gov/ctp. && $$ MRS/MMD For more information from the National Weather Service visit http://weather.gov/ctp
206 WWUS71 KCTP 251100 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 700 AM EDT Sat Mar 25 2023 PAZ004>006-010-011-017-024-033-260900- /O.CON.KCTP.WI.Y.0007.230325T2200Z-230326T0900Z/ Warren-McKean-Potter-Elk-Cameron-Clearfield-Cambria-Somerset- Including the cities of Warren, Bradford, Coudersport, St. Marys, Ridgway, Emporium, DuBois, Clearfield, Johnstown, and Somerset 700 AM EDT Sat Mar 25 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 5 AM EDT SUNDAY... * WHAT...Southwest winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...Warren, McKean, Elk, Cameron, Clearfield, Cambria and Somerset Counties. * WHEN...From 6 PM Saturday to 5 AM EDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. For high wind safety information, visit weather.gov/wind. The latest forecast information can be found on the NWS State College Facebook page and Twitter @NWSStateCollege, or on the web at weather.gov/ctp. && $$ BANGHOFF
687 WWUS71 KCTP 251935 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 335 PM EDT Sat Mar 25 2023 PAZ004>006-010-011-017-024-033-260745- /O.EXT.KCTP.WI.Y.0007.230325T2000Z-230326T0900Z/ Warren-McKean-Potter-Elk-Cameron-Clearfield-Cambria-Somerset- Including the cities of Warren, Bradford, Coudersport, St. Marys, Ridgway, Emporium, DuBois, Clearfield, Johnstown, and Somerset 335 PM EDT Sat Mar 25 2023 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 AM EDT SUNDAY... * WHAT...Southwest winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...Warren, McKean, Elk, Cameron, Clearfield, Cambria and Somerset Counties. * WHEN...Until 5 AM EDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. For high wind safety information, visit weather.gov/wind. The latest forecast information can be found on the NWS State College Facebook page and Twitter @NWSStateCollege, or on the web at weather.gov/ctp. && $$ For more information from the National Weather Service visit http://weather.gov/ctp
805 WWUS71 KCTP 260311 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 1111 PM EDT Sat Mar 25 2023 PAZ004>006-010-011-017-024-033-260900- /O.CON.KCTP.WI.Y.0007.000000T0000Z-230326T0900Z/ Warren-McKean-Potter-Elk-Cameron-Clearfield-Cambria-Somerset- Including the cities of Warren, Bradford, Coudersport, St. Marys, Ridgway, Emporium, DuBois, Clearfield, Johnstown, and Somerset 1111 PM EDT Sat Mar 25 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SUNDAY... * WHAT...Southwest winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...Warren, McKean, Elk, Cameron, Clearfield, Cambria and Somerset Counties. * WHEN...Until 5 AM EDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. For high wind safety information, visit weather.gov/wind. The latest forecast information can be found on the NWS State College Facebook page and Twitter @NWSStateCollege, or on the web at weather.gov/ctp. && $$ For more information from the National Weather Service visit http://weather.gov/ctp
536 WWUS71 KCTP 260855 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 455 AM EDT Sun Mar 26 2023 PAZ004>006-010-011-017-024-033-261000- /O.EXP.KCTP.WI.Y.0007.000000T0000Z-230326T0900Z/ Warren-McKean-Potter-Elk-Cameron-Clearfield-Cambria-Somerset- Including the cities of Warren, Bradford, Coudersport, St. Marys, Ridgway, Emporium, DuBois, Clearfield, Johnstown, and Somerset 455 AM EDT Sun Mar 26 2023 ...WIND ADVISORY WILL EXPIRE AT 5 AM EDT EARLY THIS MORNING... The threat of widespread strong winds has ended across the region. Winds will remain on the gusty side into early this afternoon. $$ For more information from the National Weather Service visit http://weather.gov/ctp
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this wind advisory went out at Mar 24, 2:31 PM EDT, 2 minutes earlier.
Area forecast discussion, Mar 24, 2:31 PM EDT, 2 minutes before
Area Forecast Discussion National Weather Service State College PA 231 PM EDT Fri Mar 24 2023 .SYNOPSIS... Periods of rain over the southern tier of Pennsylvania this afternoon and evening will expand northward and bring more widespread precipitation later tonight into Saturday. An unsettled, wet and windy day to begin the last weekend in March before conditions markedly improve (dry out and warm up) on Sunday. There will be some light precipitation around the area early next week with temperatures trending below normal by Wednesday. && .NEAR TERM /THROUGH TONIGHT/... Cloudy this evening into tonight with light rain axis straddling the MD line. Expect precipitation to expand northward overnight into the predawn hours Saturday morning as deep low pressure system tracks northeast from the Missouri Bootheel to near IN/OH/MI border. Max QPF should be focused over the NW Alleghenies in the 06-12Z Saturday window. Temperature profiles on the northern periphery of the expanding precip shield are marginally cold enough to support a brief period of wintry mix across the higher terrain in the northern tier. Any snow/ice accum would be very spotty and likely confined to non- paved/elevated surfaces. Low temps will be colder in the north/warmer in the south (30-40F range) and +5 to +10 degrees above late March climo. && .SHORT TERM /SATURDAY THROUGH SATURDAY NIGHT/... Strong south-southeast flow will help to transport anomalous GOMEX moisture (+1-2SD pwats) into CPA on Saturday. This deep moisture will overrun a warm front located to the south of the Commonwealth and result in periods of soaking rain during the first part of the day/thru 18Z. The afternoon looks more showery and can't rule out a few isolated t-storms in low CAPE/high shear environment. Tricky temperature forecast balancing how much CAD will be offset/eroded by very mild SW flow in the warm sector. 12hr or conventional daytime highs should occur very late in the day closer to 00Z with the 24hr maxT potentially being hit early Saturday night before temps begin to fall in the wake of the cold/occluded front. Gusty southeast winds will buffet the Allegheny ridgetops on Saturday. Fcst soundings signal an opportunity to reach advy level wind gusts in the post-frontal WSW flow as stable inversion quickly mixed out thanks to BL mixing/steepening llvl lapse rates. 3hr pressure rises of 3-6mb should also contribute to advy level wind gusts and have coordinated with neighboring offices on a wind advy from 22Z Sat - 09Z Sunday. Some low clouds and rain/snow showers may linger downwind of Lake Erie over the NW mtns tomorrow night before conditions dry out into Sunday. Min temps Saturday night will range from 30-40 from NW to SE with gusty west winds continuing into Sunday. && .LONG TERM /SUNDAY THROUGH FRIDAY/... Sunday will be a drier day with a breezy NW wind, as low pressure deepens while pulling away from the region and into the Canadian Maritimes. BUFKIT soundings show a weak inversion with very dry air above and signal the potential for deeper mixing than modeled Sunday afternoon. As such, expecting temperatures to run a little higher than the NBM as dewpoints drop a few to several degrees lower than modeled. If you're planning to burn any debris, take precautions. Otherwise, enjoy a picture-perfect day! Winds will slacken Sunday night into Monday, thanks to building high pressure with seasonable temperatures. Medium range guidance still shows some spread and associated forecast uncertainty related to an upper level trough tracking across the northern United States early next week. The ECENS/Canadian track this feature across PA Tuesday PM, while the faster GFS/GEFS tracks a weaker trough through late Monday. Both of these features are accompanied by a weak surface low passing across the Mid Atlantic region, which could produce a bit of light rain. Temperatures could be marginally cold enough for light snow over the N Mtns. There is a fair amount of model agreement on fair and cool conditions Wednesday, as high pressure builds southeast from the Grt Lks. Odds currently favor fair weather lasting through Thursday. However, there are a decent number of GEFS members that bring the potential of late day rain associated with an approaching warm front. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... MVFR cigs likely hold at KJST/KAOO, otherwise VFR flying this evening into tonight. Expect lowering trend through Saturday morning with rain expanding northward over the airspace. We were keen to add LLWS across the western and central TAFs late tonight into Saturday thanks to a 40-60kt LLJ. MVFR to IFR flight cats should be reached by Saturday morning with periods of light to moderate rain. Character of the precip should become more showery Saturday afternoon with an isolated t-storm possible. Strong post-frontal wind gusts 30-40kt from ~270 degrees are likely Saturday night. Outlook... Sun...Breezy with MVFR cigs over the western 1/3. Wind gusts 20-30kt from 260-290 deg. Mon-Tue...Periods of rain possible mixed with wet snow in the northern airspace. Wed...No sig wx. && .CTP WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 6 PM Saturday to 5 AM EDT Sunday for PAZ004- 005-010-011-017-024-033. && SYNOPSIS...Steinbugl NEAR TERM...Steinbugl SHORT TERM...Steinbugl LONG TERM...Fitzgerald/Evanego/Banghoff AVIATION...Steinbugl
Hazardous weather outlook, Mar 24, 10:20 AM EDT, 4 hours 13 minutes before
Hazardous Weather Outlook National Weather Service State College PA 1020 AM EDT Fri Mar 24 2023 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-251430- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin- Juniata-Somerset-Bedford-Fulton-Franklin-Tioga-Northern Lycoming- Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-Cumberland- Adams-York-Lancaster- 1020 AM EDT Fri Mar 24 2023 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 8:22 PM EDT | Special Weather Statement | CTP | Cumberland | 23 min |
| Mar 23, 8:37 PM EDT | Special Weather Statement | CTP | York | 23 min |
| Mar 23, 8:59 PM EDT | Special Weather Statement | CTP | Lancaster | 16 min |
| Mar 23, 9:17 PM EDT | Special Weather Statement | CTP | Lancaster | 13 min |
Nearby
Wind Advisories in Pennsylvania, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.